MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES
Model Number 20-9438
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Hypoxia (1918); Cough (4457)
Date of Event 09/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via fda medwatch / fda user facility report # (b)(4) the following information: rn (registered nurse) attempted to place corpak and patient began coughing and sp02 dropped to 82% a bedside kub (kidney, ureter, and bladder x-ray) was performed that showed the corpak in the right lung with an obvious right sided pneumothorax.Additional information received 15-oct-2021 states medical intervention was required and a chest tube was placed at 1240 on (b)(6) 2021.The patient was discharged on comfort care at 2130 on (b)(6) 2021.
 
Additional Manufacturer Narrative
There is no information provided regarding the return of the actual complaint product to the manufacturer.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 08-nov-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key12781333
Report Number9611594-2021-00157
Device Sequence Number6119702
Product Code KNT
UDI-Device Identifier00350770458069
UDI-Public00350770458069
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-9438
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight98 KG
Patient RaceWhite